Skip to Content

Which bipolar 2 med is less likely to cause lethargy & dampened libido: lithium or lamactal?

Responses (2)

Anonymous 4 Mar 2010

I can't say about Lithium. I am taking 200 mg of Lamactal daily for BiPolar and I am full of energy. I am cycling again twice a week at 20-40 miles a ride. I wake up fresh and highly positive and ready to start the day with energy. I am not longer getting groggy during the day or napping. I sleep well at night. Also, I am very involved in twelve step recovery, sponsoring men, have a sponsor, working the steps and into servive to my AA group. Regarding libido... it is strong. I think that is a combination of not having those long periods or depression and being off the damn anti depressant meds. It was a big mistake to take those on top of Lamactal for me, anyway. It is also due to my new found serenity and positve and productive outlook on life which is a result of not only meds but the recovery work and God's help, of course.

zizilee 4 Mar 2010

Dear Mondonico-Thanks muchly for the imput!! Re "cycling"-took me a sec to understand bi-cycling, not as in "rapid" ;) I'm happy for you! What was making you groggy (like me) before?-the antidepressants? I'm planning to join a 12 step, too. Thank-you again. zizilee

Anonymous 4 Mar 2010

Lizilee

Yes... it was the anti depressant. my first doctor diagnosed me as chronic depressed. She had me on anti depressants for a couple years and i was getting sicker and sicker. I am a professional with my own business and i felt like i was in a dark cave. i actually felt like the atmosphere had a palpable pressure that was pushing me down, like I had to swim through it. It was friggin aweful. It started effecting my business. I lost two staff members because i was so lethargic. Bipolars, from what I understand, can get much much worse if put on anti depressants. My new Dr. diagnosed me as Bipolar. WHAT A DIFFERENCE. I am also a recovering alcoholic with long term sobriety. If you or anyone else out there is still drinking or drugging, there is NO WAY psycho active drugs will help. They will cloud your condition and confuse the hell out of your Dr. So if you are still drinking and drugging, get help to stop.

Anonymous 5 Mar 2010

I took Lithium for about 2 years after I was diagnosed and could hardly move. I got very sick on it-even to great difficulty walking and about 2/3 loss of my hair....I was not one of those people who could take Lithium
I take Klonopin, Lamictal and Seroquel now and am doing well energy-wise.
You can try Lamictal in increments and see how you do. Your body and your Pdoc will help. That's my vote.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions